Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 6, 2006, 7:38 PM CDT for Barton County, Jasper County, Missouri; Crawford County, Kansas. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 7:38 PM CDT (00:38 UTC)
- Expired
- Apr 6, 2006, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, KS, Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:48 PM CDT | TORNADO 1 | 1 W Waco, KS | NATIONAL WEATHER SERVICE STORM SURVEY DISCOVERED THE BEGINNING OF A F1 TORNADO TRACK 1 MILE WEST OF WACO MISSOURI IN EXTREME EAST CENTRAL CHEROKEE COUNTY KANSAS. THIS TRACK MOVED TO THE NORTHEAST INTO JASPER COUNTY MISSOURI. |
| Apr 6, 7:52 PM CDT | TORNADO | 2 Se Asbury, MO | HOME DAMAGED AND TREES DOWN ACROSS ROAD AT COUNTY ROAD 290 AND NUTMEG. |
| Apr 6, 7:54 PM CDT | FUNNEL CLOUD | 1 Ne Asbury, MO | TREES DOWN AND METAL WRAPPED AROND TREES. |
| Apr 6, 7:55 PM CDT | TORNADO 1 | 2 Se Asbury, MO | NATIONAL WEATHER SERVICE STORM SURVEY CONCLUDED THAT A F1 TORNADO PATH CONTINUED FROM EAST CENTRAL CHEROKEE COUNTY INTO JAPSER COUNTY PASSING 2 MILES SOUTH/SOUTHEAST OF ASBURY ON HIGHWAY 171. THE TORNADO THEN TRACKED TO 3 MILES EAST NORTHEAST OF ASBURY. THE TO |
| Apr 6, 7:55 PM CDT | TORNADO 1 | 2 Se Asbury, MO | NATIONAL WEATHER SERVICE STORM SURVEY CONCLUDED THAT A F1 TORNADO TOUCHED DOWN 2 MILES SOUTH/SOUTHEAST OF ASBURY ON HIGHWAY 171. THE TORNADO THEN TRACKED TO 3 MILES EAST NORTHEAST OF ASBURY. THE TORNADO WAS APPROXIMATELY 250 YARDS WIDE AND DAMAGE WAS MAINLY TO |
| Apr 6, 7:55 PM CDT | TORNADO | 4 Ne Asbury, MO | TORNADO LOCATED AT THE INTERSECTION OF HIGHWAY 270 AND BASELINE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 5:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 070039
TORSGF
KSC037-MOC011-097-070145-
/O.NEW.KSGF.TO.W.0067.060407T0038Z-060407T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI.
JASPER COUNTY IN SOUTHWEST MISSOURI.
SOUTHEAST CRAWFORD COUNTY IN SOUTHEAST KANSAS.
* UNTIL 845 PM CDT.
* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 75 MPH AND POSSIBLY A TORNADO. THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEIR
TO COLUMBUS TO TREECE...OR ALONG A LINE EXTENDING FROM WEIR TO
COLUMBUS TO 7 MILES WEST OF BAXTER SPRINGS...AND MOVING
NORTHEAST AT 50 MPH.
* THESE TORNADIC STORMS WILL BE...
NEAR MINDENMINES BY 750 PM CDT.
NEAR WEBB CITY BY 755 PM CDT.
NEAR LIBERAL BY 800 PM CDT.
NEAR VERDELLA BY 805 PM CDT.
NEAR JASPER BY 815 PM CDT.
THE TOWNS OF CHICOPEE...OPOLIS...YALE...ASBURY...WACO...NASHVILLE...
IANTHA...NECK CITY...OAKTON AND CARYTOWN ARE ALSO IN THE PATH OF
THESE TORNADIC STORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN CHEROKEE
COUNTY...SEEK SHELTER IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS
IF YOU ARE IN THE PATH OF THIS STORM.
LAT...LON 3733 9487 3733 9463 3707 9462 3735 9409
3766 9438
$$
IZZI5 follow-up statements
000
WWUS53 KSGF 070054
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT THU APR 6 2006
KSC037-MOC011-097-070145-
/O.CON.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/
CRAWFORD KS-JASPER MO-BARTON MO-
753 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON...JASPER AND
CRAWFORD COUNTIES UNTIL 845 PM CDT...
AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH AND POSSIBLE A TORNADO. THESE DANGEROUS STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LIBERAL TO 8 MILES SOUTH OF
MINDENMINES TO CARL JUNCTION...AND MOVING NORTHEAST AT 50 MPH.
DOPPLER RADAR IS INDICATING SOME CIRCULATION EAST OF WACO IN JASPER
COUNTY AND A TORNADO COULD FORM OVER FAR NORTHERN JASPER COUNTY AND
MOVE INTO SOUTHERN BARTON COUNTY.
THESE DANGEROUS STORMS WILL BE...
NEAR VERDELLA BY 800 PM CDT.
NEAR JASPER BY 810 PM CDT.
NEAR LAMAR BY 815 PM CDT.
NEAR GOLDEN CITY BY 825 PM CDT.
THE TOWNS OF WACO...ASBURY...BURGESS...OPOLIS...OSKALOOSA...HANNON...
NASHVILLE...NECK CITY...IANTHA AND CARYTOWN ARE ALSO IN THE PATH OF
THIS LINE OF TORNADO PRODUCING STORMS.
LAT...LON 3757 9473 3733 9463 3713 9461 3729 9407
3764 9411 3765 9458
$$
IZZI000
WWUS53 KSGF 070057
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT THU APR 6 2006
KSC037-MOC011-097-070145-
/O.CON.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/
CRAWFORD KS-JASPER MO-BARTON MO-
757 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON...JASPER AND
CRAWFORD COUNTIES UNTIL 845 PM CDT...
...TORNADO ON THE GROUND JUST NORTH OF ASBURY...
AT 755 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THE
TORNADO WAS LOCATED NEAR PURCELL...OR 13 MILES NORTHWEST OF
CARTHAGE...AND MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE...
NEAR JASPER BY 805 PM CDT.
6 MILES SOUTHEAST OF LAMAR BY 815 PM CDT.
6 MILES NORTHWEST OF GOLDEN CITY BY 820 PM CDT.
THE TOWNS OF NECK CITY...NASHVILLE...OAKTON...BOSTON...LAMAR HEIGHTS
AND KENOMA ARE ALSO IN THE PATH OF THIS TORNADO.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
LAT...LON 3757 9473 3733 9463 3713 9461 3729 9407
3764 9411 3765 9458
$$
IZZI000 WWUS53 KSGF 070102 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT THU APR 6 2006 KSC037-070110- /O.CAN.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/ CRAWFORD KS- 800 PM CDT THU APR 6 2006 ...THE TORNADO WARNING FOR CRAWFORD COUNTY HAS BEEN CANCELLED... AT 755 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3753 9463 3718 9457 3729 9407 3764 9411 $$ MOC011-097-070145- /O.CON.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/ JASPER MO-BARTON MO- 800 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON AND JASPER COUNTIES UNTIL 845 PM CDT... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO ON THE GROUND. THIS DANGEROUS STORM WAS LOCATED NEAR PURCELL...OR 13 MILES NORTHWEST OF CARTHAGE...AND MOVING NORTHEAST AT 55 MPH. THIS DANGEROUS STORM WILL BE... NEAR JASPER BY 805 PM CDT. 6 MILES SOUTHEAST OF LAMAR BY 815 PM CDT. 6 MILES NORTHWEST OF GOLDEN CITY BY 820 PM CDT. THE TOWNS OF NASHVILLE...NECK CITY...OAKTON...BOSTON...LAMAR HEIGHTS AND KENOMA ARE ALSO IN THE PATH OF THIS TORNADO. AT 800 PM HAM RADIO OPERATORS REPORTED THAT SUBSTANTIAL DAMAGE 1 MILE EAST OF ASBURY WITH DAMAGE TO HOMES AND LARGE TREES UPROOTED. THIS IS AN EXTREMELY DANGEROUS SITUATION MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3753 9463 3718 9457 3729 9407 3764 9411 $$ IZZI
000 WWUS53 KSGF 070114 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 814 PM CDT THU APR 6 2006 MOC097-070124- /O.CAN.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/ JASPER MO- 814 PM CDT THU APR 6 2006 ...THE TORNADO WARNING FOR JASPER COUNTY HAS BEEN CANCELLED... AT 811 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3754 9428 3735 9436 3735 9408 3762 9407 $$ MOC011-070145- /O.CON.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/ BARTON MO- 814 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BARTON COUNTY UNTIL 845 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES AND STILL CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR JASPER...OR 7 MILES SOUTH OF LAMAR...AND MOVING NORTHEAST AT 55 MPH. HAM RADIO OPERATORS ARE REPORTING A WALL CLOUD WITH STRENGTHENING ROTATION WITH THIS STORM AS IT PASSED NORTH OF JASPER. THIS DANGEROUS STORM WILL BE... 6 MILES NORTHWEST OF GOLDEN CITY BY 820 PM CDT. THE TOWNS OF BOSTON AND KENOMA ARE ALSO IN THE PATH OF THIS TORNADO. MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3754 9428 3735 9436 3735 9408 3762 9407 $$ IZZI
000 WWUS53 KSGF 070130 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT THU APR 6 2006 MOC011-070140- /O.CAN.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/ BARTON MO- 830 PM CDT THU APR 6 2006 ...THE TORNADO WARNING FOR BARTON COUNTY HAS BEEN CANCELLED... AT 827 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3754 9428 3735 9436 3735 9408 3762 9407 $$ IZZI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:16 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 6, 7:16 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE AND AVN DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 716 PM CDT THU APR 6 2006 ...TORNADO WATCH 159 IN EFFECT THROUGH 1 AM FRIDAY MORNING... .MESOSCALE DISCUSSION... SUPERCELLS CONTINUE TO FIRE EAST OF THE DRYLINE CURRENTLY LOCATED FROM ALLEN COUNTY KANSAS THROUGH NORTHEASTERN OKLAHOMA. 00Z SGF SOUNDING CONTINUES TO SHOW CAPPING INVERSION FROM 829MB THROUGH 795MBS. SHOWING SOME LIFT FROM OUR 20Z SOUNDING. CAPES CONTINUE TO INCREASE SOME UP TO 573 J/KG. LAPS CAPES CONTINUE TO SHOW TONGUE OF SURFACE BASED CAPES OF 800 J/KG OVER WEST CENTRAL MISSOURI EXTENDING INTO NORTHEASTERN OKLAHOMA. LCLS CONTINUE BELOW 1000 FEET ACROSS SOUTHWESTERN MISSOURI...SO EVEN THOUGH WE ARE BECOMING MORE STABLE...TORNADOES ARE STILL POSSIBLE WITH THESE STORMS. GCC && .AVIATION UPDATE... LINE OF THUNDERSTORMS CURRENTLY MOVING NORTHEASTWARD OUT AHEAD OF THE ADVANCING DRYLINE. STORMS WILL BE AFFECTING THE KJLN TERMINAL THROUGH 03Z AND THE KSGF TERMINAL THROUGH 04Z. ONCE INITIAL LINE PASSES...EXPECT WINDS TO SHIFT AROUND TO SOUTHWEST BUT STILL REMAIN GUSTY THROUGH THE OVERNIGHT HOURS. GAEDE && .PREV DISCUSSION...302 PM SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT): COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME. CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE... A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS. AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS FEATURE. INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON. HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER 70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70. ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN (ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER AS THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL STEEPEN AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG. TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS. AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND INTENSIFY. EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA. TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND 2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF SHRA/TSRA MOVING THROUGH RIGHT NOW. FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER THROUGH THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS EXPECTED AND TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE RATES ASSOCIATED WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE UNSTABLE AND SCT TSRA ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. WET BULB ZERO HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS WILL RUN THE RISK OF MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL SHIFT TO THE SOUTHEAST DURING THE EVENING AND OUT OF THE AREA FRIDAY NIGHT. NORTHERLY FLOW WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP INTO THE MID/UPPER 30S BY SAT MORNING. GAGAN LONG TERM (SATURDAY THROUGH TUESDAY NIGHT): ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS. MUCH COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB TEMPERATURES COOLER THAN 5 DEG C. AFTER SEVERAL DAYS OF NEAR ABOVE NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE LIKELY. WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY MORNING. EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT. LOWER 30S ARE POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE. THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO THE INTERMOUNTAIN WEST. THIS WILL RESULT IN A NICE WARMING TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY AND TUESDAY. GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT. ADDED SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER SYSTEM APPROACH THE OZARKS REGION. MOISTURE RETURN DOESNT LOOK ALL THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS TIME. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 6, 6:45 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CDT THU APR 6 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 645 PM CDT THU APR 6 2006 ...TORNADO WATCH NUMBER 159 IN EFFECT THROUGH 1 AM CDT FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH 900 PM. THE HIGHWAY 65 CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 800 PM AND MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 900 PM AND 200 AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES AVAILABLE. DISCUSSION: EXTREME SOUTHEAST KANSAS AND FAR WESTERN PORTIONS OF MISSOURI ARE UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER. A LINE OF THUNDERSTORMS HAVE DEVELOPED JUST EAST OF THE DRY LINE IN EXTREME EASTERN KANSAS. THESE STORMS ARE CAPABLE OF PRODUCING HAIL TO THE SIZE OF BASEBALLS...DAMAGING STRAIGHTLINE WINDS IN EXCESS OF 70 MPH AND ISOLATED LONG LIVED TORNADOES. AT 630 PM THIS EVENING...THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE DRY LINE IN EASTERN KANSAS. A WARM...MOIST AIRMASS IS IN PLACE AHEAD OF A DRY LINE AND THUNDERSTORMS ARE DEVELOPING. AMPLE INSTABILITY...COUPLED WITH VERY STRONG ATMOSPHERIC WIND SHEAR...WILL ALLOW THESE SUPERCELL THUNDERSTORMS TO RAPIDLY INTENSIFY AS THEY MOVE EASTWARD. THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. AT THIS TIME...THE GREATEST RISK FOR TORNADOES...INCLUDING LONG TRACK TORNADOES...WILL BE ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE BASED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME POTENTIAL FOR LOCALLY DAMAGING WIND. ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGH 9 PM THIS EVENING ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI...FROM 8 PM THROUGH MIDNIGHT TONIGHT FOR COUNTIES IN CENTRAL MISSOURI AND UNTIL 2 AM FRIDAY MORNING FOR SOUTHEASTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN/GCC
In the hours before
Local storm report, Apr 6, 6:44 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL SEYMOUR 37.15N 92.77W
04/06/2006 E1.00 INCH WEBSTER MO AMATEUR RADIO
&&
AFOSTERLocal storm report, Apr 6, 6:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 N SEYMOUR 37.16N 92.77W
04/06/2006 E1.00 INCH WEBSTER MO CO-OP OBSERVER
&&
AFOSTERLocal storm report, Apr 6, 7:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MANSFIELD 37.11N 92.58W
04/06/2006 E0.88 INCH WRIGHT MO EMERGENCY MNGR
&&
AFOSTERSpecial weather statement, Apr 6, 7:18 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 718 PM CDT THU APR 6 2006 MOZ070-070100- PULASKI- 718 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR PULASKI COUNTY UNTIL 800 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING NORTHEAST AT 50 MPH. PEOPLE IN SOUTHERN PULASKI COUNTY...INCLUDING THE CITY OF FORT LEONARD WOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GAGAN
Local storm report, Apr 6, 7:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 2 N MELROSE 37.06N 94.96W
04/06/2006 CHEROKEE KS EMERGENCY MNGR
&&
AFOSTERLocal storm report, Apr 6, 7:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 W MELROSE 37.03N 95.03W
04/06/2006 CHEROKEE KS EMERGENCY MNGR
HOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF
ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 28 min |
| Apr 6, 8:09 PM CDT | Tornado Warning | SGF | Cedar, Dade | 45 min |
| Apr 6, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 41 min |
| Apr 7, 4:01 PM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 39 hr |
| Apr 6, 7:14 PM CDT | Tornado Warning | SGF | Cherokee | 44 min |
| Apr 6, 7:32 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 28 min |
Nearby
Tornado Warnings in Missouri, 2006Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.